MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: dr.Inserted the azur cx.035 into the catheter for placement on a tips revision case.He stated that as he was advancing the coil, it detached from the shaft.He removed the shaft, then injected saline to force the coil out of the catheter.He then used a snare to remove the coil and as he was doing this it unraveled.He removed all products except the sheath and started over.He then placed the catheter and deployed another azur cx.035 with no issues.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, implant, non-terumo neuro snare device.Items not returned for evaluation: catheter.The visual analysis of the returned device found the pusher returned with no implant attached, the strain relief damaged and the outer sleeve broken at the distal end.The implant was returned stretched, separated from the pusher, and caught on a snare device.The investigation found the pusher's monofilament broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the pusher strain relief damaged, the pusher outer sleeve broken at the distal end, and the implant stretched and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant and pusher damage, but the damage is consistent with the device experiencing forces exceeding the implant and pusher's yield strength.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21621117
Report Number2032493-2025-00227
Device Sequence Number6837820
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)240610(17)290531(10)0000625796
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-751019
Device Lot Number0000625796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale